It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Fibromyalgia Message Board

  • Getting off Cymbalta..not fun!

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 03-30-2006, 08:33 AM   #1
    Pyramid56
    Member
    (female)
     
    Pyramid56's Avatar
     
    Join Date: May 2005
    Posts: 66
    Pyramid56 HB User
    Getting off Cymbalta..not fun!

    Well I've decided to get off Cymbalta. I've been on it for the past year and have decided that I don't want to be reliant on an antidepressant for the rest of my life.

    Well let me tell you, it hasn't been fun. I've been on 60 mg and started taking if later in the day. So usually I would take it in the morning than day by day I would start taking it later and later. Then I cut it in half, from 60 to 30 mg. Long story short....I'm now taking it every two days.

    The symptoms are ridiculous! I've been sweating



    removed inappropriate wording



    for the past 7-10 days. Getting those lovely "electric surges" I like to call them, all through my body. They seem to go up my body, to my head and then out my fingertips. Hands go numb...I sound like I'm crazy! I'm dizzy, weird feelings, and diarrhea for the past 5 days! Can I get a break! lol. WEIRD dreams. Waking up in the middle of the night in a PUDDLE of sweat. I'm going through pajamas like a 4 month old infant!

    I've also become more AWARE of my muscle aches...which hasn't been fun. My wrists have started to hurt me...which never happened before.

    Was wondering if anyone else has gone through this or is in the same process as I am? It hasn't been fun and would like to know if this is what you would call "normal"? Or did I wean off it too quickly or what? Didn't do it right? Meanwhile when I told my doctor I wanted to get off Cymbalta, I asked him how long would it take....he told me I wouldn't have a problem and if I needed to get off it in a week I could.....YEAH RIGHT...who's he kidding!

    Last edited by Administrator; 09-03-2009 at 11:30 AM.

     
    Sponsors Lightbulb
       
    Old 03-30-2006, 11:01 AM   #2
    elmhar
    Senior Veteran
    (female)
     
    Join Date: Jul 2004
    Posts: 1,767
    elmhar HB Userelmhar HB User
    Re: Getting off Cymbalta..not fun!

    The docs go by the bill of goods from the pharmaceutical reps. Very few of them have gone through Cymbalta withdrawal themselves.

    Meanwhile, there are hundred of testimonies similar to yours ...

    Was Cymbalta helpful for your fibro?

    Best wishes.

     
    Old 03-30-2006, 12:21 PM   #3
    Pyramid56
    Member
    (female)
     
    Pyramid56's Avatar
     
    Join Date: May 2005
    Posts: 66
    Pyramid56 HB User
    Re: Getting off Cymbalta..not fun!

    Yes it was helpful. My muscle aches weren't as noticable. I was at the point were I was in so much pain that I was desperate to try anything. I would cry for no reason, snap out, road rage like you wouldn't believe. So yes it did calm me down so to say but I just don't want to be dependant on a drug for the rest of my life. Trying supplements now...lots of them!

     
    Old 04-04-2006, 07:08 PM   #4
    buddy100
    Member
    (female)
     
    buddy100's Avatar
     
    Join Date: Mar 2006
    Location: Oak Creek, WI USA
    Posts: 74
    buddy100 HB User
    Lightbulb Re: Getting off Cymbalta..not fun!

    I was taking 60 mgs. of Cymbalta for over a year with good luck. I saw another Dr. because my insurance changed, and he cut it down to 30mgs. I take it at night and I have never been happier in my whole life. I think it is a wonderful drug. I also had symptoms like heart problems, sweating, stomach pain, brusing, etc. and decided to stop Cymbalta. I called the Dr and he said just quit. I did for about 2 weeks thinking it was the drug making me feel so bad. It turned out to be something entirely different. That could be what is happening to you. CHECK IT OUT!! I have been on MANY antidepressents in my life. Gone thru Suicide attempts and put my family thru HELL. Cymbalta is the best on the market in my opinion. Maybe something else is going on with you. Take time and check it out.
    Good luck

     
    Old 01-31-2009, 02:25 PM   #5
    PAJ
    Newbie
    (female)
     
    PAJ's Avatar
     
    Join Date: Jan 2009
    Location: La jolla california
    Posts: 2
    PAJ HB User
    Re: Getting off Cymbalta..not fun!

    Quote:
    Originally Posted by Pyramid56 View Post
    Well I've decided to get off Cymbalta. I've been on it for the past year and have decided that I don't want to be reliant on an antidepressant for the rest of my life.

    Well let me tell you, it hasn't been fun. I've been on 60 mg and started taking if later in the day. So usually I would take it in the morning than day by day I would start taking it later and later. Then I cut it in half, from 60 to 30 mg. Long story short....I'm now taking it every two days.

    The symptoms are ridiculous! I've been sweating my a** off for the past 7-10 days. Getting those lovely "electric surges" I like to call them, all through my body. They seem to go up my body, to my head and then out my fingertips. Hands go numb...I sound like I'm crazy! I'm dizzy, weird feelings, and diarrhea for the past 5 days! Can I get a break! lol. WEIRD dreams. Waking up in the middle of the night in a PUDDLE of sweat. I'm going through pajamas like a 4 month old infant!

    I've also become more AWARE of my muscle aches...which hasn't been fun. My wrists have started to hurt me...which never happened before.

    Was wondering if anyone else has gone through this or is in the same process as I am? It hasn't been fun and would like to know if this is what you would call "normal"? Or did I wean off it too quickly or what? Didn't do it right? Meanwhile when I told my doctor I wanted to get off Cymbalta, I asked him how long would it take....he told me I wouldn't have a problem and if I needed to get off it in a week I could.....YEAH RIGHT...who's he kidding!

     
    Old 01-31-2009, 02:36 PM   #6
    PAJ
    Newbie
    (female)
     
    PAJ's Avatar
     
    Join Date: Jan 2009
    Location: La jolla california
    Posts: 2
    PAJ HB User
    Smile Re: Getting off Cymbalta..not fun!

    Hello,
    I have been off Cymbalta for 3 weeks and was on it for a year. I went off gradually, and the last dose was 20 mg. It is hard. I do have joint pain and want you to know that as many people have not mentioned that. The rest of the symptoms I have had. After 3 weeks it is getting easier, but I am experiencing mania, which I am familiar with having had to take Prednisone for a year due to an auto-immune disease I had. I have to keep tabs on my talking incessently, and anger. I am not depressed. The sweats have finally ended, (I hope), the brain zaps, as I call them are less, the nausea has subsided. To you I say, I take 2000 mgs. of fish oil twice a day for my joints, I take ginger for my nausea, and I take 250-500 magnesium once a day. ( I need to watch the magnesium intake.) This all came from my GP who is also a homeopathic physician. I am not a doctor, but this has helped me. As for the sweats, I did not mention that to her, but I think there is some answer also to that side effect. Nutrients are the way I am handling my withdrawls.
    Hope I helped you in some way. Good Luck to You! This too shall pass.

    Last edited by PAJ; 01-31-2009 at 02:41 PM. Reason: spelling, grammar etc.

     
    Old 09-02-2009, 11:08 AM   #7
    sebbywoo
    Newbie
    (female)
     
    sebbywoo's Avatar
     
    Join Date: Sep 2009
    Location: long beach, Ca., us
    Posts: 2
    sebbywoo HB User
    Re: Getting off Cymbalta..not fun!

    I too am suffering from the withdrawlw, and what you are having is normal.





    <removed disallowed website: read the rules>





    Hang in there it gets better

    Debbie

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Cymbalta and PM IZZY'SMOM Chronic Pain 14 02-01-2009 05:10 AM
    Cymbalta questions RedeemedHeart Fibromyalgia 36 01-19-2009 05:26 AM
    Losing my patience and getting a temper, short fused on meds? lexusdog Pain Management 44 08-27-2007 04:55 AM
    Cymbalta for RSD Pain? senora12345 Reflex Sympathetic Dystrophy (RSD) (CRPS) 5 10-10-2006 04:23 PM
    Cymbalta and DEPRESSED!! fusionqueen Depression 74 07-08-2006 08:16 AM
    Cymbalta update from Annie... wishn Fibromyalgia 5 10-17-2004 06:13 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 09:13 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!